MAUDE Adverse Event Report: ALCON RESEARCH, LLC - IRVINE TECHNOLOGY CENTER LEGION SYSTEM; UNIT, PHACOFRAGMENTATION

ALCON RESEARCH, LLC - IRVINE TECHNOLOGY CENTER LEGION SYSTEM; UNIT, PHACOFRAGMENTATION
Catalog Number 8065753075
Medical Device Problem Code Improper Flow or Infusion (2954)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 04/11/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A customer reported that an ophthalmic system exhibited an issue with the irrigation fluid that was directly going to drain bag.Procedure details and patient impact were not reported.
 
Event or Problem Description
Additional information received stating that the issue was observed during the cataract surgery in the quad mode.The surgery was completed with the another system with no impact on patient.
 
Additional Manufacturer Narrative
Additional information is provided in sections b.3, b.5, d.9, h.3, h.6 and h.11.The company representative was able to replicate the reported event.The nonconforming fluidics was replaced to address the issue.The system was tested and found to meet product specifications.A non-conformance based review of the serial number was performed and did not reveal any potential contributing factors to the reported complaint.A manufacturing device history record (dhr) review was performed prior to product release to ensure that the product was manufactured in compliance with the device master record.Based on the assessment, the product met release criteria.A review for complaints reported against this serial number was performed.No similar complaints were reported for the product serial under investigation with the same event code the root cause of the reported event is attributed to nonconforming fluidics.Manufacturer will continue to monitor data for evidence of adverse trending and take further action, as appropriate.The manufacturer internal reference number is: (b)(4).

Brand Name
LEGION SYSTEM
Common Device Name
UNIT, PHACOFRAGMENTATION
Manufacturer (Section D)
ALCON RESEARCH, LLC - IRVINE TECHNOLOGY CENTER
15800 alton parkway
irvine CA 92618
Manufacturer (Section G)
ALCON RESEARCH, LLC - IRVINE TECHNOLOGY CENTER
15800 alton parkway
irvine CA 92618
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key22043172
Report Number2028159-2025-00738
Device Sequence Number21028136
Product Code HQC
UDI-Device Identifier00380657530755
UDI-Public(01)00380657530755(17)330930(11)231003(10)16862A
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K191650
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number8065753075
Device Lot Number16862A
Was Device Available for Evaluation? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/13/2025
Supplement Date Received by Manufacturer05/29/2025
Initial Report FDA Received Date05/19/2025
Supplement Report FDA Received Date06/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/03/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown